Translator Disclaimer
April, 2019 Long-time existence of the edge Yamabe flow
Eric BAHUAUD, Boris VERTMAN
J. Math. Soc. Japan 71(2): 651-688 (April, 2019). DOI: 10.2969/jmsj/78147814

Abstract

This article presents an analysis of the normalized Yamabe flow starting at and preserving a class of compact Riemannian manifolds with incomplete edge singularities and negative Yamabe invariant. Our main results include uniqueness, long-time existence and convergence of the edge Yamabe flow starting at a metric with everywhere negative scalar curvature. Our methods include novel maximum principle results on the singular edge space without using barrier functions. Moreover, our uniform bounds on solutions are established by a new ansatz without in any way using or redeveloping Krylov–Safonov estimates in the singular setting. As an application we obtain a solution to the Yamabe problem for incomplete edge metrics with negative Yamabe invariant using flow techniques. Our methods lay groundwork for studying other flows like the mean curvature flow as well as the porous medium equation in the singular setting.

Citation

Download Citation

Eric BAHUAUD. Boris VERTMAN. "Long-time existence of the edge Yamabe flow." J. Math. Soc. Japan 71 (2) 651 - 688, April, 2019. https://doi.org/10.2969/jmsj/78147814

Information

Received: 1 June 2017; Revised: 28 December 2017; Published: April, 2019
First available in Project Euclid: 8 March 2019

zbMATH: 07090060
MathSciNet: MR3943455
Digital Object Identifier: 10.2969/jmsj/78147814

Subjects:
Primary: 35K08, 53C44, 58J35

Rights: Copyright © 2019 Mathematical Society of Japan

JOURNAL ARTICLE
38 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.71 • No. 2 • April, 2019
Back to Top